Dear Dr. Rassman-
My question is I used to take propecia, total about 9 months, shortly after I started taking it my hair was falling out like crazy, it didnt really before but I was overly paranoid etc, and decided to start taking it. After 9 months id had enough and stopped taking it only to see it get worse. My questing is, and although i know your a big supporter of the drug, when does the shedding stop. Could it be caused by my body getting used to the decreased dht and then it came back with a vengeance. Also how does adderal and stress factor into hairloss?
If you stopped the Propecia (finasteride) and the hair loss got worse, then what you were experiencing when you went on it was a spurt of accelerated hair cycling, not shedding. When/if shedding really occurs, it does not last more than a couple of months, and the rest is probably a bad hair loss situation. Propecia can be your best friend here, because it will slow down the accelerated shedding. Yes, I am a big proponent of this medication, but that is because I’ve seen what it can do for treating male pattern baldness (unlike any other FDA approved treatment for this). There is no connection with consistent hair loss and the drug Propecia (finasteride).
As for how stress factors in, I recently posted something about that here. Some mild hair loss has been reported from Adderall, but these are unverified claims.